MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGA SOFT; MEGA SOFT UNIVERSAL

MEGADYNE MEDICAL PRODUCTS, INC. MEGA SOFT; MEGA SOFT UNIVERSAL
Catalog Number 0845
Medical Device Problem Code Arcing of Electrodes (2289)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).B3: only event year known: 2025.Date sent 11/5/2025.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The device history records were reviewed and certed by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure there was sparking with the megadyne pad while in use.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/5/2025 corrected data d4: udi#.Additional information received: serial number for 3rd pad is: (b)(6).
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/8/2025.Additional information was requested and the following was obtained: unfortunately, a long time has passed since the sparking issue happened and i don't recall the exact procedure or patient size, but following are the answers as best as i can remember.Where did the sparking occur? was it near the corner or the tear where the flectron is exposed (brown color)? 1- most probably near the wholes on the pad but hard to be exact because the patient is under the drapes.Where was the patient in relation to the sparking? 2- over the top of the pad but hard to tell exactly which wholes on the pad.Where was the active electrode (e.G., pencil) relative to the spark? 3- on top of the drapes.Were there any fluids (e.G., urine, saline, etc.) in the field? 4- generally, it is possible to have a bit of residual sterile prep or urine in between the patient and the pad depending on the procedure or even saline while lavaging but i can't remember the specifics of those multiple times this happened.What cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? 5- alcohol.Was the pad rinsed with water and allowed to dry before this surgical procedure? 6- no.Were any liquids used during the prep? 7- no.What skin preparation regimen was utilized for the procedure? 8- surgical scrub (4% chlorhexidine solution) followed by alcohol, followed by surgical paint (alcohol & baxedin mixture 40::1 ratio).Is it possible for the patient to be in contact with the metal portion of the or table? 9- depending on patient size on rare occasions it is possible.How was the room set up, including patient positioning, and where was the pad in relation to the patient? 10- patient is always positioned on top of the pad.Was there anything between the patient and the pad (e.G., sheet, drape, etc.)? 11- no.What generator settings were used (cut, coag, spray, etc., and the corresponding power)? 12- the power settings can range between 45-80 for cutting and 30-50 for coag.This depends on the cautery box used in each or suite.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/30/2026 investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.The pad was returned with a cut on the top surface and the gel exposed.The pad was functionally tested with a multimeter and performed as expected.There were no evidence of flame flash fire during the analysis.The damage is likely caused by exposing the pad to other equipment or sharp objects which has damaged the surface of the pad.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device sn# (b)(6), and no non-conformances were identified.

Brand Name
MEGA SOFT
Common Device Name
MEGA SOFT UNIVERSAL
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key23475621
Report Number1721194-2025-00075
Device Sequence Number10498946
Product Code GEI
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number0845
Device Lot NumberGS24012341
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer11/05/2025
11/20/2025
06/17/2026
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date11/05/2025
12/08/2025
06/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1998-2023; Z-0597-2024
Patient Sequence Number1
Patient SexUnknown